The shifted Gompertz-G family of distributions: Properties and applications

Eghwerido J. T., Agu F. I.

Mathematica Slovaca, vol.71, no.5, pp.1291-1308, 2021 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 71 Issue: 5
  • Publication Date: 2021
  • Doi Number: 10.1515/ms-2021-0053
  • Journal Name: Mathematica Slovaca
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, MathSciNet, zbMATH
  • Page Numbers: pp.1291-1308
  • Keywords: Bivariate shifted Gompertz, exponential distribution, Gumbel distribution, maximum likelihood, shifted Gompertz distribution
  • Eskisehir Osmangazi University Affiliated: No


© 2021 Mathematical Institute Slovak Academy of Sciences.This article proposes a class of generator for classical statistical distribution called the shifted Gompertz-G (SHIGO-G) distribution for generating new continuous distributions. Special models of the proposed model were examined together with some of its statistical properties in closed form which makes it tractable for censored data. Its major properties include heavy tail, approximately symmetric, left and right skewed with a combination of exponential and a reverted Gumbel distributions called the Gompertz. The bivariate SHIGO-G is introduced. The parameters estimate of the proposed model was obtained by maximum likelihood method. A Monte Carlo simulation study was employed to investigate the performance of the estimators of the proposed model mean, variance, bias and mean square error. A two real life illustration was used to examine the empirical goodness-of-fit of the test statistic of the proposed model. The results of the real life applications show that the SHIGO-G model provides a better fit for the data set used.